MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Initial reporter: occupation - rn supervisor.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.This report is for the second device reported, for the first device reported prior to use of the same patient see mdr 1118880-2020-00221.
 
Event or Problem Description
The user facility reported that the destination device sheaths were kinked inside the package and were unusable for the procedure.There was no patient injury, medical/surgical intervention required.Additional information was received on 25aug2020.They were both found kinked within the package; however, one was opened for inspection.They used an undisclosed competitors' sheath to complete the procedure.The patient was in stable condition.
 
Additional Manufacturer Narrative
One unused 6fr 90 cm destination sheath and dilator was received for product evaluation.The dilator was placed in the packaging card, unmated when received.Visual inspection of the sheath revealed a flattened segment.Measurements of the first flattened segment was found to be starting at 70.5 cm and ending at 73.5 cm from the hub.No other visual anomalies were observed.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that the flattening of the sheaths occurred due to the application of transverse compressive forces.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
DESTINATION RENAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key10539914
Report Number1118880-2020-00222
Device Sequence Number3161845
Product Code DYB
UDI-Device Identifier00389701007847
UDI-Public00389701007847
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberN/A
Device Catalogue NumberRSC05
Device Lot NumberWN28
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2020
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;